Colorado, 2022High Wind in Colorado, November 9, 2022
November 9, 2022 · NWS GJT · 2 events in 2 counties and zones
The slow moving Pacific trough and associated surface cold front finally progressed into the Great Basin late in the night and into the early morning hours. This led to widespread gusts that exceeded 40 mph across the area with numerous stations hitting high wind criteria, or more than 58 mph in the valleys.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The slow moving Pacific trough and associated surface cold front finally progressed into the Great Basin late in the night and into the early morning hours. This led to widespread gusts that exceeded 40 mph across the area with numerous stations hitting high wind criteria, or more than 58 mph in the valleys. Virga showers only enhanced these strong surface winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 9, 11:52 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 9, 11:52 AM MST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1152 AM MST Wed Nov 9 2022
.UPDATE...
Issued at 1148 AM MST Wed Nov 9 2022
Strong winds have subsided in northeast and east-central Utah with
gusts below advisory criteria at Vernal and Moab due to increased
clouds and showers and following cold front passage. Southwest
winds are still continuing to gust in the 40 to 55 mph range
across much of western Colorado, so decided to extend the end time
a bit for those zones till 2-3 pm MST. Also, anticipating the
approaching front and increasing southwest winds, added COZ008
(Glenwood to Eagle-Vail corridor), COZ014 (Gunnison Basin), COZ022
(Animas Basin including Durango) and COZ023 (Archuleta including
Pagosa Springs) to the Wind Advisory in effect through 5 pm MST.
UPDATE Issued at 734 AM MST Wed Nov 9 2022
Winds gusted to 55 mph at VEL at the top of the hour, contrary to
mos guidance. Seems like winds will widespread gusts 40 to 55 mph
ahead of this cold front so went ahead and decided to include the
eastern Uinta Basin (UTZ024) in the Wind Advisory until 18Z/11 am
MST, the same time the other eastern Utah zones drop off. Rest of
wind advisories appear on track.
&&
.SHORT TERM...(Today through Thursday)
Issued at 241 AM MST Wed Nov 9 2022
As expected, gusty winds continued overnight, thanks to strong
winds aloft and the approaching low pressure center tightening the
surface pressure gradient. Winds in lower valleys have gusted
between 30 to 40 mph for much of the night and as the system
approaches, the expectation is that winds will increase further.
The current wind advisories, obviously, will remain in effect to
account for these stronger winds. Temperatures have also remained
very warm for the overnight hours thanks to deep mixing of the
lower atmosphere.
As far as precipitation is concerned, no big changes from the
latest model runs. The cold front remains just on our doorstep at
this hour and by daybreak, expect some rain to start falling for
the extreme portions of our CWA...snow for the Uintas. The speed
of the cold front hasn't slowed down either and will remain the
focus of precipitation as it pushes through the area. Winter
weather advisories remain in place for accumulating snowfall
varying from about 4 to 8 inches, give or take. Would anticipate
several of the advisories to be dropped earlier than originally
planned as snow will end quickly after frontal passage, especially
the Uinta Mountains. Later shifts can evaluate and modify
highlights as needed. One major difference from previous runs was
an increase in QPF and snowfall amounts for the San Juans.
Favorable flow looks to create widespread orographic lift and with
strong upward motion thanks to divergence aloft, plenty of lift
will work on available moisture for a quick 4 to 6 inches
there...maybe a bit more. More concerned with the gusty winds that
will accompany the snow so after discussing with PUB, decided the
impacts for the mountains passes (550 and Wolf Creek) warranted
winter weather advisories. The advisories for the San Juans will
only last for 12 hours as things will settle down quickly after
the front has passed.
Tomorrow morning, a few lingering showers will persist along the
Divide from Vail Pass up to the Wyoming border and that looks to
be about it. The closed low will have moved to the northern High
Plains as a weak, dry, secondary trough moves across the region.
Might see an odd flurry over the northern mountains and some
increased cloud cover for the same area but that'll be about it.
Flow around the low will usher in cooler air with highs reaching
about 10 degrees below more seasonal values.
.LONG TERM...(Thursday night through Tuesday)
Issued at 241 AM MST Wed Nov 9 2022
Ridging will build in once the trough mentioned above moves to the
Front Range. Plenty of clear skies and quiet winds will bring some
cold overnight lows as strong radiational cooling causes overnight
lows to drop to the single digits for the northern valleys, mid to
upper teens for the Grand Valley, and lower teens for the southern
valleys. Brisk, to say the least.
Tranquil weather persists through the weekend until late Sunday
night. Both the GFS and EC deterministic runs bring a weak area of
low pressure down to the Four Corners and drops it down into New
Mexico. The GFS is trending this feature a bit further north than
the EC and wants to bring some light precip to the southern half
of the CWA. The EC only brings some very light precip to the San
Juans south. Either solution isn't really impressive so we can
expect an increase in cloud cover with some modest precip
possible. Temperatures through the period look to remain a few
degrees cooler than more normal highs. Nothing too cold though.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1051 AM MST Wed Nov 9 2022
Gusty winds will continue to impact the terminals today with most
sites seeing gusts of 45-50kts ahead of the approaching frontal
boundary. Ceilings and visibility will drop to MVFR/IFR conditions
as rainshowers in the low valleys and snow showers at mountain
sites deteriorate flying conditions. Frontal passage late this
afternoon will usher in improved flying conditions west to east
and the TAF period will close with most sites back to VFR
conditions. Some snow showers will likely remain anchored to high
terrain of the northern mountains and southward to I-70 corridor
overnight .
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Wind Advisory until 2 PM MST this afternoon for COZ001-002-006-
007.
Winter Weather Advisory until 6 AM MST Thursday for COZ003.
Winter Weather Advisory until noon MST Thursday for COZ004-009-
010-012-013.
Wind Advisory until 5 PM MST this afternoon for COZ008-014-022-
023.
Wind Advisory until 3 PM MST this afternoon for COZ011-020-021.
Winter Weather Advisory until 6 AM MST Thursday for COZ017.
Winter Weather Advisory until midnight MST tonight for COZ018-
019.
UT...Winter Weather Advisory until 6 AM MST Thursday for UTZ023.
Wind Advisory until 3 PM MST this afternoon for UTZ022.
Winter Weather Advisory until midnight MST tonight for UTZ025-
028.
&&
UPDATE...MDA
SHORT TERM...TGR
LONG TERM...TGR
AVIATION...LTBHazardous weather outlook, Nov 9, 4:53 AM MST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Grand Junction CO
453 AM MST Wed Nov 9 2022
COZ001>014-017>023-UTZ022>025-027>029-101445-
Lower Yampa River Basin-Central Yampa River Basin-
Roan and Tavaputs Plateaus-Elkhead and Park Mountains-
Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor-
Central Colorado River Basin-Grand and Battlement Mesas-
Gore and Elk Mountains/Central Mountain Valleys-
Central Gunnison and Uncompahgre River Basin-
West Elk and Sawatch Mountains-Flat Tops-
Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide-
Northwest San Juan Mountains-Southwest San Juan Mountains-
Paradox Valley/Lower Dolores River-
Four Corners/Upper Dolores River-Animas River Basin-
San Juan River Basin-Southeast Utah-Eastern Uinta Mountains-
Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat-
La Sal and Abajo Mountains-Canyonlands/Natural Bridges-
453 AM MST Wed Nov 9 2022
This hazardous weather outlook is for eastern Utah and western
Colorado.
.DAY ONE...Today and Tonight
Gusty winds will continue across the region ahead of a strong
cold front that will move through today. Wind gusts up to 45 mph
will be common in the valleys. Wind advisories remain in place. As
the front moves through, rain or rain/snow will become all snow
for the mountains where 4 to 8 inches looks possible for all
higher terrain. Winter weather advisories have been issued.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Ridging builds in Thursday as cooler air moves into the region.
Plenty of clear skies, cool days, and cold nights are expected. A
weak low will drop down to the Four Corners late Sunday night but
precipitation chances look slim. Any rain or snow that falls will
be light in nature.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected today or tonight, however
spotters are encouraged to report excessive wind or any observed
wind related damage to the National Weather Service in Grand
Junction.
In the hours before
Local storm report, Nov 9, 8:44 AM MST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
844 AM MST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM NON-TSTM WND GST 41 NNE ELGIN 39.55N 109.91W
11/09/2022 M60 MPH UINTAH UT MESONET
MESONET STATION WHBU1 WILDHORSE.
0527 AM NON-TSTM WND GST 57 NE ELGIN 39.47N 109.29W
11/09/2022 M53 MPH UINTAH UT MESONET
MESONET STATION UPRU1 UPR P.R. CANYON, MACK
28NW.
0627 AM NON-TSTM WND GST 51 SE RANDLETT 39.63N 109.27W
11/09/2022 M59 MPH UINTAH UT MESONET
MESONET STATION MCKU1 MCCOOK RIDGE, MACK
35NW.
0640 AM NON-TSTM WND GST 3 SW VERNAL 40.42N 109.58W
11/09/2022 M53 MPH UINTAH UT MESONET
MESONET STATION UTASH US-40 AT MP 140
ASPHALT RIDGE.
0645 AM NON-TSTM WND GST 9 ESE RANDLETT 40.18N 109.67W
11/09/2022 M45 MPH UINTAH UT MESONET
MESONET STATION UCL21 9.1 E RANDLETT (UTAH
CLIMA).
0650 AM NON-TSTM WND GST 2 SW MAESER 40.46N 109.61W
11/09/2022 M48 MPH UINTAH UT MESONET
MESONET STATION EW3712 VERNAL.
0659 AM NON-TSTM WND GST 1 E VERNAL 40.45N 109.52W
11/09/2022 M55 MPH UINTAH UT ASOS
ASOS STATION KVEL VERNAL RGNL AIRPORT.
0710 AM NON-TSTM WND GST 13 NNE MAESER 40.64N 109.49W
11/09/2022 M62 MPH UINTAH UT MESONET
MESONET STATION UTWPO US-191 AT MP 369 WINDY
POINT.
0727 AM NON-TSTM WND GST 48 NE ELGIN 39.50N 109.56W
11/09/2022 M53 MPH UINTAH UT MESONET
MESONET STATION WNTU1 WINTER RIDGE, MACK
41WNW.
0727 AM NON-TSTM WND GST 42 SSE RANDLETT 39.71N 109.44W
11/09/2022 M49 MPH UINTAH UT MESONET
MESONET STATION USWU1 UPR SAND WSH, RANDLETT
41SE.
0727 AM NON-TSTM WND GST 18 NE NAPLES 40.62N 109.24W
11/09/2022 M61 MPH UINTAH UT MESONET
MESONET STATION DIAU1 DIAMOND RIM, VERNAL
19NE.
0950 PM NON-TSTM WND GST 2 E MONTICELLO 37.87N 109.31W
11/08/2022 M48 MPH SAN JUAN UT MESONET
MESONET STATION UTMPO US-491 AT MP 2
MONTICELLO POE.
0300 AM NON-TSTM WND GST 9 NNW LA SAL 38.46N 109.25W
11/09/2022 M61 MPH SAN JUAN UT MESONET
MESONET STATION LSL 9.4 NW LA SAL
(AVALANCHE).
0620 AM NON-TSTM WND GST 6 NNW LA SAL JCT 38.39N 109.43W
11/09/2022 M67 MPH SAN JUAN UT MESONET
MESONET STATION PC188 HOLE N THE ROCK.
0810 AM NON-TSTM WND GST 2 WNW LA SAL 38.34N 109.21W
11/09/2022 M53 MPH SAN JUAN UT MESONET
MESONET STATION UTLSD SR-46 AT MP 12.5 LA
SAL DIVIDE.
0820 AM NON-TSTM WND GST 2 E MONTICELLO 37.87N 109.31W
11/09/2022 M54 MPH SAN JUAN UT MESONET
MESONET STATION UTMPO US-491 AT MP 2
MONTICELLO POE.
0820 AM NON-TSTM WND GST 8 SE LA SAL JCT ARPT 38.22N 109.28W
11/09/2022 M56 MPH SAN JUAN UT MESONET
MESONET STATION BIVU1 BIG INDIAN VALLEY.
0510 AM NON-TSTM WND GST 4 NNW GRAND CO ARPT 38.54N 109.47W
11/09/2022 M49 MPH GRAND UT MESONET
MESONET STATION PC189 MOAB SOUTHEAST.
0748 AM NON-TSTM WND GST 46 NNE CASTLE VALLEY 39.28N 109.22W
11/09/2022 M49 MPH GRAND UT MESONET
MESONET STATION BCRU1 BRYSON CANYON.
0750 AM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
11/09/2022 M48 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0640 AM NON-TSTM WND GST 17 SE MANILA 40.85N 109.46W
11/09/2022 M56 MPH DAGGETT UT MESONET
MESONET STATION UTWIS US-191 AT MP 386
WILLIE SPRING.
0726 AM NON-TSTM WND GST 34 ESE MANILA 40.86N 109.10W
11/09/2022 M51 MPH DAGGETT UT MESONET
MESONET STATION KPRU1 KINGS POINT, JARVIE
RANCH 5SE.
0618 AM NON-TSTM WND GST 4 W TELLURIDE 37.94N 107.88W
11/09/2022 M49 MPH SAN MIGUEL CO MESONET
MESONET STATION CO055 145S070 TELLURIDE.
0635 AM NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
11/09/2022 M64 MPH ROUTT CO MESONET
MESONET STATION STORM 4.3 E STEAMBOAT
SPRINGS (DRI).
0732 AM NON-TSTM WND GST MEEKER 40.05N 107.88W
11/09/2022 M59 MPH RIO BLANCO CO ASOS
ASOS STATION KEEO MEEKER AIRPORT.
0757 AM NON-TSTM WND GST 13 ENE BUFORD 40.08N 107.37W
11/09/2022 M47 MPH RIO BLANCO CO MESONET
MESONET STATION DHOC2 DEAD HORSE, BUFORD
14ENE.
0818 AM NON-TSTM WND GST 13 SSW RANGELY 39.92N 108.89W
11/09/2022 M55 MPH RIO BLANCO CO MESONET
MESONET STATION DRAC2 DRAGON ROAD.
0823 AM NON-TSTM WND GST 18 SE MASSADONA 40.02N 108.40W
11/09/2022 M48 MPH RIO BLANCO CO MESONET
MESONET STATION PIRC2 PINTO, MASSADONA 18SE.
0815 AM NON-TSTM WND GST 7 SSW OLATHE 38.50N 108.01W
11/09/2022 M45 MPH MONTROSE CO MESONET
MESONET STATION FW3775 MONTROSE.
0825 AM NON-TSTM WND GST 3 NW NORWOOD 38.16N 108.34W
11/09/2022 M45 MPH MONTROSE CO MESONET
MESONET STATION FW7875 NORWOOD.
0703 AM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
11/09/2022 M54 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0753 AM NON-TSTM WND GST 4 WNW ELK SPRINGS 40.38N 108.52W
11/09/2022 M50 MPH MOFFAT CO MESONET
MESONET STATION TS654 CALICO.
0928 PM NON-TSTM WND GST 4 NE CAMEO 39.20N 108.27W
11/08/2022 M50 MPH MESA CO MESONET
MESONET STATION CO118 070E051 BEAVER TAIL
TUNNEL.
1230 AM NON-TSTM WND GST 2 W ORCHARD MESA 39.03N 108.55W
11/09/2022 M47 MPH MESA CO MESONET
MESONET STATION FW5772 16 NW MOAB.
0630 AM NON-TSTM WND GST 1 WNW SKYWAY 39.05N 108.14W
11/09/2022 M47 MPH MESA CO MESONET
MESONET STATION FW6947 MESA.
0958 PM NON-TSTM WND GST 10 ESE WAUNITA HOT SPGS 38.48N 106.32W
11/08/2022 M54 MPH GUNNISON CO AWOS
AWOS STATION KMYP MONARCH PASS.
0648 AM NON-TSTM WND GST 4 NNE POWDERHORN 38.33N 107.09W
11/09/2022 M53 MPH GUNNISON CO MESONET
MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
3N.
0949 PM NON-TSTM WND GST 10 SSW DOUGLAS PASS 39.46N 108.88W
11/08/2022 M45 MPH GARFIELD CO MESONET
MESONET STATION DMMC2 DEMAREE, MACK 16N.
1151 PM NON-TSTM WND GST 2 SE RIFLE 39.51N 107.75W
11/08/2022 M51 MPH GARFIELD CO MESONET
MESONET STATION RFEC2 RIFLE 2SE.
0749 AM NON-TSTM WND GST 10 SSW DOUGLAS PASS 39.46N 108.88W
11/09/2022 M58 MPH GARFIELD CO MESONET
MESONET STATION DMMC2 DEMAREE, MACK 16N.
0755 AM NON-TSTM WND GST 14 NNW NEW CASTLE 39.77N 107.65W
11/09/2022 M49 MPH GARFIELD CO MESONET
MESONET STATION MITC2 DEEP CRK, NEWCASTLE
14NNW.
0740 AM NON-TSTM WND GST 7 WNW DOVE CREEK 37.81N 109.02W
11/09/2022 M53 MPH DOLORES CO MESONET
MESONET STATION CO133 491S068 DOVE CREEK.
&&Local storm report, Nov 9, 12:00 PM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1200 PM MST WED NOV 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM NON-TSTM WND GST 57 NE ELGIN 39.47N 109.29W
11/09/2022 M53 MPH UINTAH UT MESONET
MESONET STATION UPRU1 UPR P.R. CANYON, MACK
28NW.
0927 AM NON-TSTM WND GST 51 SE RANDLETT 39.63N 109.27W
11/09/2022 M46 MPH UINTAH UT MESONET
MESONET STATION MCKU1 MCCOOK RIDGE, MACK
35NW.
1130 AM NON-TSTM WND GST 8 NW MAESER 40.54N 109.70W
11/09/2022 M52 MPH UINTAH UT MESONET
MESONET STATION PC266 LITTLE MOUNTAIN.
0900 AM NON-TSTM WND GST 6 NNW LA SAL JCT 38.39N 109.43W
11/09/2022 M65 MPH SAN JUAN UT MESONET
MESONET STATION PC188 HOLE N THE ROCK.
0900 AM NON-TSTM WND GST 9 NNW LA SAL 38.46N 109.25W
11/09/2022 M45 MPH SAN JUAN UT MESONET
MESONET STATION LSL 9.4 NW LA SAL
(AVALANCHE).
0915 AM NON-TSTM WND GST 6 ESE GRAND CO ARPT 38.44N 109.36W
11/09/2022 M45 MPH SAN JUAN UT MESONET
MESONET STATION FW2423 MOAB.
0950 AM NON-TSTM WND GST 3 WSW VERDURE 37.76N 109.40W
11/09/2022 M55 MPH SAN JUAN UT MESONET
MESONET STATION UTMCO 3.1 SW VERDURE (UTAH
DOT).
1000 AM NON-TSTM WND GST 2 WNW LA SAL 38.34N 109.21W
11/09/2022 M57 MPH SAN JUAN UT MESONET
MESONET STATION UTLSD SR-46 AT MP 12.5 LA
SAL DIVIDE.
1000 AM NON-TSTM WND GST 5 NW SUMMIT PT 38.10N 109.19W
11/09/2022 M62 MPH SAN JUAN UT MESONET
MESONET STATION PC184 VANADIUM.
1020 AM NON-TSTM WND GST 2 E MONTICELLO 37.87N 109.31W
11/09/2022 M59 MPH SAN JUAN UT MESONET
MESONET STATION UTMPO US-491 AT MP 2
MONTICELLO POE.
1020 AM NON-TSTM WND GST 8 SE LA SAL JCT ARPT 38.22N 109.28W
11/09/2022 M61 MPH SAN JUAN UT MESONET
MESONET STATION BIVU1 BIG INDIAN VALLEY.
1040 AM NON-TSTM WND GST GOULDING 37.00N 110.17W
11/09/2022 M53 MPH SAN JUAN UT MESONET
MESONET STATION UTMVY SR-163 AT MP 0.5
MONUMENT VALLEY.
1130 AM NON-TSTM WND GST 11 SSW LA SAL 38.18N 109.26W
11/09/2022 M62 MPH SAN JUAN UT MESONET
MESONET STATION PC187 BIG INDIAN.
1135 AM NON-TSTM WND GST 1 E BLANDING MUNI ARPT 37.58N 109.47W
11/09/2022 M53 MPH SAN JUAN UT AWOS
AWOS STATION KBDG BLANDING.
0808 AM NON-TSTM WND GST 16 NW MOAB 38.75N 109.75W
11/09/2022 M51 MPH GRAND UT ASOS
ASOS STATION KCNY 16 NW MOAB.
0948 AM NON-TSTM WND GST 46 NNE CASTLE VALLEY 39.28N 109.22W
11/09/2022 M52 MPH GRAND UT MESONET
MESONET STATION BCRU1 BRYSON CANYON.
1030 AM NON-TSTM WND GST 4 NNW GRAND CO ARPT 38.54N 109.47W
11/09/2022 M48 MPH GRAND UT MESONET
MESONET STATION PC189 MOAB SOUTHEAST.
0915 AM NON-TSTM WND GST 5 W TELLURIDE 37.95N 107.90W
11/09/2022 M58 MPH SAN MIGUEL CO AWOS
AWOS STATION KTEX TELLURIDE REGIONAL ARPT.
0959 AM NON-TSTM WND GST 4 S SAWPIT 37.93N 108.01W
11/09/2022 M79 MPH SAN MIGUEL CO MESONET
MESONET STATION GW1216 SAWPIT.
1038 AM NON-TSTM WND GST 5 SE NORWOOD 38.09N 108.22W
11/09/2022 M46 MPH SAN MIGUEL CO MESONET
MESONET STATION CW5449 NORWOOD.
1040 AM NON-TSTM WND GST 1 NNE NORWOOD 38.15N 108.28W
11/09/2022 M52 MPH SAN MIGUEL CO MESONET
MESONET STATION NWD01 NORWOOD.
1113 AM NON-TSTM WND GST 10 SW VANCORUM 38.12N 108.71W
11/09/2022 M63 MPH SAN MIGUEL CO MESONET
MESONET STATION TT707 DRY CREEK BASIN.
1134 AM NON-TSTM WND GST 4 W TELLURIDE 37.94N 107.88W
11/09/2022 M50 MPH SAN MIGUEL CO MESONET
MESONET STATION CO055 145S070 TELLURIDE.
0946 AM NON-TSTM WND GST 3 E MILNER 40.49N 106.96W
11/09/2022 M51 MPH ROUTT CO MESONET
MESONET STATION FW5702 STEAMBOAT SPRINGS.
1035 AM NON-TSTM WND GST 4 ESE STEAMBOAT SPRINGS 40.46N 106.74W
11/09/2022 M77 MPH ROUTT CO MESONET
MESONET STATION STORM 4.3 E STEAMBOAT
SPRINGS (DRI).
1110 AM NON-TSTM WND GST 4 NW HAYDEN 40.52N 107.31W
11/09/2022 M47 MPH ROUTT CO MESONET
MESONET STATION DVI03051 HAYDEN.
0918 AM NON-TSTM WND GST 13 SSW RANGELY 39.92N 108.89W
11/09/2022 M50 MPH RIO BLANCO CO MESONET
MESONET STATION DRAC2 DRAGON ROAD.
0923 AM NON-TSTM WND GST 18 SE MASSADONA 40.02N 108.40W
11/09/2022 M56 MPH RIO BLANCO CO MESONET
MESONET STATION PIRC2 PINTO, MASSADONA 18SE.
0924 AM NON-TSTM WND GST MEEKER 40.05N 107.88W
11/09/2022 M62 MPH RIO BLANCO CO ASOS
ASOS STATION KEEO MEEKER AIRPORT.
0957 AM NON-TSTM WND GST 13 ENE BUFORD 40.08N 107.37W
11/09/2022 M60 MPH RIO BLANCO CO MESONET
MESONET STATION DHOC2 DEAD HORSE, BUFORD
14ENE.
1118 AM NON-TSTM WND GST 19 W RIO BLANCO 39.77N 108.33W
11/09/2022 M46 MPH RIO BLANCO CO MESONET
MESONET STATION HCKC2 HUNTER CREEK, MEEKER
29SW.
1134 AM NON-TSTM WND GST 1 S BASALT 39.36N 107.03W
11/09/2022 M64 MPH PITKIN CO MESONET
MESONET STATION CO101 082W023 BASALT-HOLLAND
HILLS.
1139 AM NON-TSTM WND GST OURAY 38.02N 107.67W
11/09/2022 M51 MPH OURAY CO MESONET
MESONET STATION FW0523 OURAY.
1033 AM NON-TSTM WND GST 7 SSW OLATHE 38.50N 108.01W
11/09/2022 M51 MPH MONTROSE CO MESONET
MESONET STATION FW3775 MONTROSE.
1058 AM NON-TSTM WND GST 1 NNE NATURITA 38.23N 108.56W
11/09/2022 M52 MPH MONTROSE CO MESONET
MESONET STATION NUCC2 NUCLA, NATURITA 1NNE.
1110 AM NON-TSTM WND GST 3 NW NORWOOD 38.16N 108.34W
11/09/2022 M65 MPH MONTROSE CO MESONET
MESONET STATION FW7875 NORWOOD.
1130 AM NON-TSTM WND GST 2 NW MONTROSE 38.50N 107.90W
11/09/2022 M61 MPH MONTROSE CO ASOS
ASOS STATION KMTJ MONTROSE RGNL AIRPORT.
1148 AM NON-TSTM WND GST 7 E ESCALANTE FORKS 38.57N 108.28W
11/09/2022 M61 MPH MONTROSE CO MESONET
MESONET STATION CMEC2 COTTONWOOD BASIN.
1004 AM NON-TSTM WND GST 5 SW CORTEZ 37.30N 108.63W
11/09/2022 M53 MPH MONTEZUMA CO ASOS
ASOS STATION KCEZ CORTEZ MUNICIPAL AIRPORT.
1140 AM NON-TSTM WND GST 7 WSW MANCOS 37.30N 108.41W
11/09/2022 M46 MPH MONTEZUMA CO MESONET
MESONET STATION MRFC2 MOREFIELD, MANCOS
7WSW.
1145 AM NON-TSTM WND GST 2 NE MANCOS 37.37N 108.27W
11/09/2022 M47 MPH MONTEZUMA CO MESONET
MESONET STATION GW0413 CENTERVIEW.
0845 AM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
11/09/2022 M53 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0853 AM NON-TSTM WND GST 4 WNW ELK SPRINGS 40.38N 108.52W
11/09/2022 M53 MPH MOFFAT CO MESONET
MESONET STATION TS654 CALICO.
0910 AM NON-TSTM WND GST 2 ESE CRAIG 40.50N 107.52W
11/09/2022 M52 MPH MOFFAT CO ASOS
ASOS STATION KCAG CRAIG-MOFFAT COUNTY
AIRPORT.
0946 AM NON-TSTM WND GST 2 SW GREAT DIVIDE 40.76N 107.85W
11/09/2022 M66 MPH MOFFAT CO MESONET
MESONET STATION GDRC2 GREAT DIVIDE 2SW.
0952 AM NON-TSTM WND GST 4 ENE ELK SPRINGS 40.37N 108.39W
11/09/2022 M49 MPH MOFFAT CO MESONET
MESONET STATION CO136 040W040 US-40 AT ELK
SPRINGS RAN.
0850 AM NON-TSTM WND GST 15 NW ESCALANTE FORKS 38.75N 108.58W
11/09/2022 M46 MPH MESA CO MESONET
MESONET STATION JCRC2 JACKS CANYON, GRAND
JCT 21S.
0935 AM NON-TSTM WND GST 3 NW FRUITVALE 39.12N 108.52W
11/09/2022 M51 MPH MESA CO ASOS
ASOS STATION KGJT GRAND JUNCTION RGNL AP.
0952 AM NON-TSTM WND GST 9 WSW MACK 39.19N 109.04W
11/09/2022 M45 MPH MESA CO MESONET
MESONET STATION CO089 070W001 UTAH STATE
LINE.
1034 AM NON-TSTM WND GST 7 NNW CAMEO 39.24N 108.38W
11/09/2022 M54 MPH MESA CO MESONET
MESONET STATION PNRC2 PINE RIDGE, CAMEO 6NW.
1045 AM NON-TSTM WND GST 1 WNW SKYWAY 39.05N 108.14W
11/09/2022 M53 MPH MESA CO MESONET
MESONET STATION FW6947 MESA.
1100 AM NON-TSTM WND GST 3 E SKYWAY 39.05N 108.06W
11/09/2022 M46 MPH MESA CO MESONET
MESONET STATION GMSPC 3.1 E SKYWAY (UUNET).
1103 AM NON-TSTM WND GST 2 S CAMEO 39.13N 108.32W
11/09/2022 M53 MPH MESA CO MESONET
MESONET STATION CO097 070E044 PALISADE.
1124 AM NON-TSTM WND GST 4 NE CAMEO 39.20N 108.27W
11/09/2022 M65 MPH MESA CO MESONET
MESONET STATION CO118 070E051 BEAVER TAIL
TUNNEL.
1131 AM NON-TSTM WND GST 3 NW FRUITVALE 39.12N 108.52W
11/09/2022 M54 MPH MESA CO ASOS
ASOS STATION KGJT GRAND JUNCTION RGNL AP.
1131 AM NON-TSTM WND GST 2 W ORCHARD MESA 39.03N 108.55W
11/09/2022 M47 MPH MESA CO MESONET
MESONET STATION FW5772 16 NW MOAB.
0655 AM NON-TSTM WND GST 10 ESE WAUNITA HOT SPGS 38.48N 106.32W
11/09/2022 M52 MPH GUNNISON CO AWOS
AWOS STATION KMYP MONARCH PASS.
1148 AM NON-TSTM WND GST 4 NNE POWDERHORN 38.33N 107.09W
11/09/2022 M67 MPH GUNNISON CO MESONET
MESONET STATION HMEC2 HUNTSMN MESA, POWDRHRN
3N.
1002 AM NON-TSTM WND GST 1 W DOUGLAS PASS 39.60N 108.82W
11/09/2022 M85 MPH GARFIELD CO MESONET
MESONET STATION CO098 139S034 DOUGLAS PASS.
1005 AM NON-TSTM WND GST 2 E RIFLE 39.53N 107.73W
11/09/2022 M61 MPH GARFIELD CO ASOS
ASOS STATION KRIL GARFIELD COUNTY RGNL AP.
1033 AM NON-TSTM WND GST 4 ENE GLENWOOD SPRINGS 39.56N 107.26W
11/09/2022 M45 MPH GARFIELD CO MESONET
MESONET STATION CO181 070W12085RWS1RHS - 0.2
MI W OF G.
1051 AM NON-TSTM WND GST 2 SE RIFLE 39.51N 107.75W
11/09/2022 M59 MPH GARFIELD CO MESONET
MESONET STATION RFEC2 RIFLE 2SE.
1055 AM NON-TSTM WND GST 14 NNW NEW CASTLE 39.77N 107.65W
11/09/2022 M49 MPH GARFIELD CO MESONET
MESONET STATION MITC2 DEEP CRK, NEWCASTLE
14NNW.
1058 AM NON-TSTM WND GST 5 NW GLENWOOD SPRINGS 39.59N 107.40W
11/09/2022 M50 MPH GARFIELD CO MESONET
MESONET STATION STOC2 STRM KING MT, GLNWOOD
4NW.
1153 AM NON-TSTM WND GST 2 E RIFLE 39.53N 107.73W
11/09/2022 M66 MPH GARFIELD CO ASOS
ASOS STATION KRIL GARFIELD COUNTY RGNL AP.
1013 AM NON-TSTM WND GST 7 WNW DOVE CREEK 37.81N 109.02W
11/09/2022 M63 MPH DOLORES CO MESONET
MESONET STATION CO133 491S068 DOVE CREEK.
1024 AM NON-TSTM WND GST 12 N DOLORES 37.65N 108.54W
11/09/2022 M46 MPH DOLORES CO MESONET
MESONET STATION SAWC2 SALTER, DOLORES 12NNW.
1142 AM NON-TSTM WND GST 17 E EGNAR 37.88N 108.63W
11/09/2022 M46 MPH DOLORES CO MESONET
MESONET STATION TS040 SAN JUAN PORTABLE.
0942 AM NON-TSTM WND GST 12 SE WHITEWATER 38.85N 108.30W
11/09/2022 M63 MPH DELTA CO MESONET
MESONET STATION CO119 050W054 MESA COUNTY
LINE SOUTH.
1052 AM NON-TSTM WND GST 3 NNW HOTCHKISS 38.85N 107.74W
11/09/2022 M45 MPH DELTA CO MESONET
MESONET STATION JAYC2 JAY, HOTCHKISS 3NNW.
1135 AM NON-TSTM WND GST 3 N DELTA 38.78N 108.07W
11/09/2022 M54 MPH DELTA CO AWOS
AWOS STATION KAJZ BLAKE FIELD AIRPORT,
DELTA.
&&Special weather statement, Nov 9, 1:11 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Grand Junction CO
111 PM MST Wed Nov 9 2022
COZ001>003-013-092115-
Roan and Tavaputs Plateaus CO-Flat Tops CO-
Lower Yampa River Basin CO-Central Yampa River Basin CO-
111 PM MST Wed Nov 9 2022
...A SNOW SQUALL WILL AFFECT PARTS OF ROAN AND TAVAPUTS PLATEAUS...
FLAT TOPS...LOWER YAMPA RIVER BASIN...AND CENTRAL YAMPA RIVER BASIN
COUNTIES...
HAZARDS...A snow squall accompanied by winds in excess of 50 MPH
which can rapidly reduce visibility to less than a quarter of a mile.
LOCATION AND MOVEMENT...At 111 PM MST, a snow squall was along a line
extending from 8 miles northeast of Rangely to 31 miles west of
Meeker to 27 miles northwest of Parachute and moving east at 30 MPH.
THIS SQUALL WILL BE NEAR...
Meeker around 215 PM MST.
This includes the following highways...
U.S. Highway 40 in Colorado between mile markers 16 and 60.
Colorado 13 between mile markers 20 and 49.
Colorado 64 between mile markers 27 and 73.
Colorado 318 near mile marker 60.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4053 10809 4010 10783 3976 10776 3969 10851
3994 10855 4026 10878
TIME...MOT...LOC 2011Z 261DEG 26KT 4015 10863 3995 10848 3972 10844
ERWSpecial weather statement, Nov 9, 2:10 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
210 PM MST Wed Nov 9 2022
COZ002-003-007-013-092215-
Roan and Tavaputs Plateaus CO-Flat Tops CO-
Debeque to Silt Corridor CO-Central Yampa River Basin CO-
210 PM MST Wed Nov 9 2022
...A SNOW SQUALL WILL AFFECT PARTS OF ROAN AND TAVAPUTS PLATEAUS...
FLAT TOPS...DEBEQUE TO SILT CORRIDOR...AND CENTRAL YAMPA RIVER BASIN
COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 50 MPH which
can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 207 PM MST, a snow squall was along a line
extending from 35 miles northeast of Rangely to 7 miles southwest of
Meeker moving east at 30 MPH.
THIS SQUALL WILL BE NEAR...
Meeker around 220 PM MST.
This includes the following highways...
U.S. Highway 40 in Colorado between mile markers 52 and 82.
Colorado 13 between mile markers 14 and 82.
Colorado 64 between mile markers 68 and 73.
Colorado 318 between mile markers 56 and 60.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.
&&
LAT...LON 4070 10789 4037 10757 3983 10744 3966 10794
3996 10803 4051 10825
TIME...MOT...LOC 2107Z 265DEG 38KT 4028 10816 3997 10800 3958 10797
ERWHigh Wind, Central Gunnison and Uncompahgre River Basin
- When
- November 9, 2:12 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
A peak wind gust of 64 MPH was measured by the automated weather station at Montrose Regional Airport.
High Wind, Debeque to Silt Corridor
- When
- November 9, 2:25 PM MST
- Where
- Debeque to Silt Corridor forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.308, -108.185 (the zone’s center; the record gives no point)
A peak wind gust of 67 MPH was measured by the automated weather station at Garfield County Regional Airport.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Florida, November 9 to 11, 2022$58 million · 6 events
- Blizzard and Ice Storm in North Dakota, November 9 to 10, 2022$225,000 · 32 events
- Blizzard and Winter Storm in North Dakota, November 9 to 11, 202237 events
- High Wind in Kansas, November 9, 2022$25,000 · 65 kt wind · 3 events
- Heavy Snow and Winter Weather in Minnesota, November 9 to 11, 202219 events
- Ice Storm in South Dakota, November 9 to 10, 202216 events
- Heavy Snow in Montana, November 9 to 11, 20228 events
- High Wind in Arizona, November 9, 202259 kt wind · 7 events
- Winter Storm and Heavy Snow in Montana, November 9 to 10, 20226 events
- High Wind in Colorado, November 9, 202266 kt wind · 5 events
- Heavy Snow in Alaska, November 9 to 10, 20225 events
- Heavy Snow and Winter Weather in Idaho, November 9, 20224 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1056701, 1056700.